Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 22, 2000, 2:45 AM CDT for Saint Bernard Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2000, 2:45 AM CDT (07:45 UTC)
- Expired
- Aug 22, 2000, 3:15 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1734 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 220746 SVRNEW LAC087-220815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 AM CDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 315 AM CDT * AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF YSCLOSKEY MOVING WEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YSCLOSKEY AT 300 AM CDT HOPEDALE AT 300 AM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. m REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM CDT, 11 hours 45 minutes earlier.
Area forecast discussion, Aug 21, 3:00 PM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT MON AUG 21 2000 AIRMASS HAS BEEN SLOW TO RECOVER FROM LAST NIGHTS CONVECTION BUT ISOLATED TRSA BEGINNING TO DEVELOP ALONG THE MS COAST AND S OF TIDAL LAKES IN SE LA AS TEMPS SEVERAL DEGS LOWER THAN THIS TIME ON SUN. LATEST MSAS DATA INDICATED LI'S -8 TO -10 OVER SE LA S OF I-10/I-12 AND OVER MS COASTAL REGION. LOWER MS DELTA REGION REMAINS IN DIFFLUENT REGION BETWEEN ELY FLOW TOPS SIDE OF TUTT LOW IN S GULF AND H5 RIDGE OVER OK/N TX. BEST MOISTURE CONVERGENCE WAS ALONG THE MX COAST AND PORTIOSN OF SE LA COAST..AS OF 2 PM CDT. AVN/ETA MODELS PREFERRED WITH MINOR S/W TROFS ROTATING AROUND ERN SIDE OF STG RIDGE ALOFT BACK SW ACROSS THE LOWER MS VALLEY AREA. ALSO HIEST RH AND PW'S OF 1.5 TO 1.9 INCHES IN THIS SAME REGION. THUS WILL CONTINUE THREAT OF SCT TSTMS THRU TONIGHT AND AGAIN TUE AFTN AND EVE DIMINISHING SOME ON WED AS MEAN RH DECREASES A LITTLE WITH SLIGHTLY WARMER TEMPS ALOFT. THIS TREND SHOULD CONTINUE IN THE 3 TO 5 DAY EXTENDED FORECAST WITH SUBSIDENCE DEVELOPING LATER IN THE WEEK. MCB 71/94/70/94 1312 BTR 74/93/73/92 2414 MSY 74/92/74/91 2524 GPT 73/91/73/91 2422 .NEW...NONE LA...NONE. MS...NONE. 05
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.